MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE D-DIMER

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE D-DIMER
Model Number INNOVANCE D-DIMER
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center to report that their innovance d-dimer controls were out of range.It was found that the customer had not calibrated the current lot of innovance d-dimer reagent.Patient results had been reported out after the lot had been changed and prior to the controls being found out of range.After the controls were found to be out of range, all samples were run on an alternate system.The customer was instructed on how to perform the calibration and how to set the system parameters to reflect the current innovance d-dimer kit lot number being used.Based on the information provided, use error is probable cause for not calibrating the d-dimer assay for innovance d-dimer kit lot 48985.The customer did not follow the recommendations in the ca-1500 innovance d-dimer application sheet which states a new standard curve must be established when changing a reagent lot.Control recovery in range using calibration curve for kit lot number 48985 indicates that both the instrument and reagents were performing as expected.Customer is operational and no product problem was identified.The cause of the innovance d-dimer controls being out of range is due to use error.The reagent and instrument are performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer reported that their innovance d-dimer controls were out of range.It was determined that the customer had not calibrated the innovance d-dimer reagent for their current reagent kit lot number 48985.Both the reagent and control lots were incorrect in the analyzer settings.The customer could not provide the date when the current lots were put into use.Patient results were reported after the assay lot was changed and prior to the controls being found to be out of range, however none of the results were questioned or reported as discordant.After the controls were found to be out of range there were no patient results reported.Patient samples were run on an alternate system at this time.There are no reports of patient intervention or adverse health consequences due to the innovance d-dimer controls being out of range.

Brand Name
INNOVANCE D-DIMER
Common Device Name
INNOVANCE D-DIMER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key9672841
Report Number9610806-2020-00004
Device Sequence Number2884526
Product Code DAP
UDI-Device Identifier00842768022821
UDI-Public00842768022821
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093626
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2020
Device Model NumberINNOVANCE D-DIMER
Device Catalogue Number10445982
Device Lot Number48985
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2020
Initial Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1